Heavy Rain, Adams
- When
- July 1, 11:00 PM CST to July 2, 8:00 AM CST
- Where
- Adams County, 0.87 mi NW of Corning
- Reported by
- Public
- Coordinates
- 40.990, -94.740
Public reported heavy rainfall of 1.53 inches so far. Beginning time radar estimated.
There was no severe weather experienced within the region, but an upper level wave well north of the surface warm front provided lift necessary to sustain scattered to widespread showers across portions of central and eastern Nebraska and southwest Iowa. The result was consistent morning rainfall through southwest Iowa, including brief periods of moderate and heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DMX wrote it up.
There was no severe weather experienced within the region, but an upper level wave well north of the surface warm front provided lift necessary to sustain scattered to widespread showers across portions of central and eastern Nebraska and southwest Iowa. The result was consistent morning rainfall through southwest Iowa, including brief periods of moderate and heavy rainfall. Reported rainfall amounts were as high as 2.11 inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before the first event at Jul 1, 7:19 PM CST, 3 hours 41 minutes earlier.
Area Forecast Discussion National Weather Service Des Moines IA 819 PM CDT Fri Jul 1 2016 .SHORT TERM.../Tonight/ Issued at 257 PM CDT Fri Jul 1 2016 Surface high pressure begins to slip to the East tonight allowing for return flow mainly South and West of the state but some of the warmer and more unstable air could make it into far Southwest Iowa...especially for locations South of Highway 34. I did keep the mention of showers or showers and isolated thunderstorms (depending on where across Southern Iowa) well after midnight but confidence is low that any one location would see appreciable rainfall. Temps will be quite pleasant for outdoor activities tonight. .LONG TERM.../Saturday through Friday/ Issued at 257 PM CDT Fri Jul 1 2016 There is little change in the overall pattern for the weekend with a monsoonal flow over the Southern into the central plains. The models are however hinting at a further North extent to the heavy rain potential with the Euro being the furthest North and by far the wettest. While I agree with the potential for the heavier rainfall further North and affecting Southern Iowa...much of Southern Iowa is in a D1 or D2 drought and with crops well into their season...we can take a fair amount of rainfall without consideration of any widespread flooding. Soil cracks a half inch wide or so in Southern Iowa were reported to the NWS so at this time there is no flooding concerns, however we will monitor should the situation change dramatically. Independence Day still looks to be dry with slightly warmer temps. The next chance for rainfall still looking to come Tuesday night/Wednesday but models differ on the scenario with the Canadian and Euro pushing a couple different shortwaves across Iowa during this time which in all likelihood may phase and the GFS builds a big ridge over Iowa sending the shortwave much further North and while all solutions produce some kind of precip...the GFS is by far the driest and the Canadian the wettest suggesting an MCS across Southern Iowa. With the event 5+ days out the models will change numerous times and will not change the forecast much that far out. Temps looking hot by late in the extended with highs in the 90s again. && .AVIATION.../For the 00Z TAFS through 00Z Saturday evening/ Issued at 817 PM CDT Fri Jul 1 2016 VFR conditions expected across northern Iowa for the duration of the forecast although mid and high ceilings will pass overhead. Showers and a few storms will move into southern Iowa on Saturday with mainly VFR ceilings but MVFR ceilings will become more likely with time. Surface winds will be light overnight and increase from the southeast on Saturday. && .DMX WATCHES/WARNINGS/ADVISORIES...None. && SHORT TERM...FAB LONG TERM...FAB AVIATION...Cogil
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 349 PM CDT FRI JUL 1 2016 IAZ044-045-057>059-070>074-081>086-092>097-022100- CRAWFORD-CARROLL-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-MADISON-WARREN- MARION-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 349 PM CDT FRI JUL 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW PERIODS OF THUNDERSTORMS ARE POSSIBLE OVER SOUTHERN IOWA OVER THE WEEKEND...MAINLY SOUTH OF INTERSTATE 80. THE PROBABILITY OF SEVERE WEATHER APPEARS LOW BUT LOCALLY HEAVY RAINFALL MAY BE POSSIBLE TOWARD THE MISSOURI BORDER. ADDITIONAL THUNDERSTORM CHANCES ARE FORECAST TUESDAY NIGHT INTO EARLY WEDNESDAY...AND AGAIN THURSDAY THROUGH FRIDAY. THE POTENTIAL FOR SEVERE WEATHER DURING THESE PERIODS WILL BE BETTER DETERMINED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH AT LEAST THE JULY 4TH HOLIDAY. IAZ004>007-015>017-023>028-033>039-046>050-060>062-075-022100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY- MARSHALL-TAMA-POLK-JASPER-POWESHIEK-MAHASKA- 349 PM CDT FRI JUL 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW PERIODS OF THUNDERSTORMS ARE POSSIBLE OVER SOUTHERN IOWA OVER THE WEEKEND...MAINLY SOUTH OF INTERSTATE 80. THE PROBABILITY OF SEVERE WEATHER APPEARS LOW BUT LOCALLY HEAVY RAINFALL MAY BE POSSIBLE TOWARD THE MISSOURI BORDER. ADDITIONAL THUNDERSTORM CHANCES ARE FORECAST TUESDAY NIGHT INTO EARLY WEDNESDAY...AND AGAIN THURSDAY THROUGH FRIDAY. THE POTENTIAL FOR SEVERE WEATHER DURING THESE PERIODS WILL BE BETTER DETERMINED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH AT LEAST THE JULY 4TH HOLIDAY. FAB
The national radar mosaic for the moment the first event began.
2 heavy rain. Local standard time, as filed.
Public reported heavy rainfall of 1.53 inches so far. Beginning time radar estimated.
Public reported heavy rainfall of 2.11 inches so far. Beginning time radar estimated.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2016Every state in 2016This day in weather historyWarnings in Iowa, July 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 641146, 641147.